Idaho, 2003Tornado in Idaho, April 28, 2003
April 28, 2003 · NWS PIH · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Apr 28, 2:40 PM MST, 46 minutes earlier.
Area forecast discussion, Apr 28, 2:40 PM MST, 46 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
340 PM MDT MON APR 28 2003
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE MAGIC
VALLEY SOUTH INTO THE SOUTHERN HIGHLANDS THIS AFT AHEAD OF AN
ORGANIZED LINE OF CONVECTION WHICH ARCS FROM NEAR EKO TO BNO. A
COUPLE OF THUNDERSTORMS IN THE BYI VICINITY FAIRLY STRONG WITH VILS
OVER 20 SO SMALL HAIL A POSSIBILITY WITH STORMS THIS
EVENING....ALONG WITH LOCALLY STRONG GUSTY WINDS. HIGHEST POPS THIS
EVENING WILL BE ALONG AND AHEAD OF THE LINE OF CONVECTION WHICH WILL
MOVE INTO THE MAGIC VALLEY BY ABOUT 00Z. JUST BEFORE 330 PM...PUBLIC
REPORTED A TORNADO IN MINIDOKA COUNTY. WILL TAPER OFF WX TO
SCATTERED SHOWERS/ISOLD TSTMS AFT 06Z AS LINE OF SHOWERS TRACKS
EAST/NORTHEAST.
UPPER LOW CENTERED OFF THE NRN CA COAST WILL SLOWLY TRACK EAST
THROUGH MIDWEEK FOR CONTINUED CHANCES OF MAINLY AFT/EVE SHOWERS.
THERE ARE SOME DIFFERENCES BETWEEN ETA AND AVN ESP WITH REGARDS TO
QPF SO A LOT OF UNCERTAINTIES EVEN IN THE SHORT TERM. MEDIUM RANGE
MODELS DIVERGE SIGNIFICANTLY BY THE WEEKEND MAINLY IN HOW IT HANDLES
THE SYSTEM DROPPING OUT OF THE EASTERN GULF OF ALASKA. FOR THE TIME
BEING...WILL STICK WITH GFS SOLUTION WHICH RESULTS IN CONTINUED
MAINLY CHANCE POPS THROUGH EARLY NEXT WEEK. WAW
.KSFX...OPERATIONAL...VCP 11.
.PIH...NONE.
Hazardous weather outlook, Apr 28, 4:00 AM MST, 11 hours 26 minutes before
IDZ017>023-031-032-290000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT MON APR 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Tornado, Power
- When
- April 28, 3:26 PM MST to 3:30 PM MST
- Where
- Power County, 3 mi SW of American Falls
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 100 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.750, -112.883
Tornado occurred in open fields near Indian Springs. No damage occurred.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 28, 20031 death · 2 injured · 1 event
- Damaging Wind in Illinois, April 28, 2003$100,000 · 60 kt wind · 1 event
- Hail in Missouri, April 28, 20031.75 in hail · 24 events
- Damaging Wind in Missouri, April 28, 2003$30,000 · 75 kt wind · 1 event
- Flash Flood and Hail in Texas, April 28, 2003$12,000 · 1.75 in hail · 15 events
- Dust Devil in New Mexico, April 28, 2003$20,000 · 1 event
- Hail and Damaging Winds in Texas, April 28, 2003$17,000 · 54 kt wind · 4 events
- Hail and Damaging Wind in Texas, April 28, 20031.75 in hail · 15 events
- Hail and Damaging Wind in Colorado, April 28, 20031.75 in hail · 12 events
- Tornado and Hail in Kansas, April 28, 2003$1,000 · F0 · 9 events
- Hail and Damaging Winds in Texas, April 28, 2003$6,000 · 61 kt wind · 7 events
- Hail and Damaging Wind in Colorado, April 28 to 29, 20031.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351633.